Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A fundamental problem of navigation in free space

Author: George M. Ewing
Journal: Quart. Appl. Math. 18 (1961), 355-362
MSC: Primary 93.99
DOI: https://doi.org/10.1090/qam/159727
MathSciNet review: 159727
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Gilbert A. Bliss, Lectures on the Calculus of Variations, University of Chicago Press, Chicago, Ill., 1946. MR 0017881
  • [2] O. Bolza, Vorlesungen über Variationsrechnung, Teubner, Leipzig und Berlin, 1909
  • [3] Lawrence M. Graves, The Theory of Functions of Real Variables, McGraw-Hill Book Company, Inc., New York, 1946. MR 0018708
  • [4] D. F. Lawden, Minimal rocket trajectories, J. of American Rocket Soc. 23, 360-367 (1953)
  • [5] D. F. Lawden, Dynamics of interplanetary flight, Aeronaut. Quart. 6, 165-180 (1955)
  • [6] D. F. Lawden, Mathematical problems of astronautics, Math. Gaz. 41 (1957), 168–179. MR 0097268, https://doi.org/10.2307/3609186
  • [7] A. Miele and C. R. Cavoti, Generalized variational approach to the optimum thrust programming for the vertical flight of a rocket, part II, Z. Flugwissenschaften 6, 102-109 (1958)
  • [8] A. Miele, Flight mechanics and variational problems of a linear type, J. Aero/Space Sci. 25, 581-590 (1958)
  • [9] A. Miele, Mathematical theory of the optimum trajectories of a rocket, Report A-58-10, AFOSR-TR-58-174, Purdue University, School of Aeronautical Engineering, Lafayette, Ind., Nov. 1958
  • [10] F. A. Valentine, The problem of Lagrange with differential inequalities as side conditions. in Contributions to the calculus of variations, 1933-37, University of Chicago Press, 1937

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 93.99

Retrieve articles in all journals with MSC: 93.99

Additional Information

DOI: https://doi.org/10.1090/qam/159727
Article copyright: © Copyright 1961 American Mathematical Society

American Mathematical Society